Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 135, NWS Cheyenne, WY

July 14, 2011Laramie County, Wyoming; Banner County, Kimball County, Scotts Bluff County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 14, 2011, 4:44 PM MDT for Laramie County, Wyoming; Banner County, Kimball County, Scotts Bluff County, Nebraska. It was in force for 46 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 14, 2011, 4:44 PM MDT (22:44 UTC)
Expired
Jul 14, 2011, 5:30 PM MDT
In force
46 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Banner County, NE, Kimball County, NE, Scotts Bluff County, NE, Laramie County, WY

The radar

The Cheyenne radar (KCYS), 92 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 14, 4:54 PM MDTHAIL 0.2517 Nw Bushnell, WYALSO HEAVY RAIN.
Jul 14, 4:55 PM MDTFUNNEL CLOUD7 Ne Harrisburg, NESPOTTER REPORTED ROTATION IN THE CLOUDS.
Jul 14, 5:10 PM MDTTORNADO13 Se Gering, NE
Jul 14, 5:22 PM MDTHAIL 15 Sw Mcgrew, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 38 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 14, 2:43 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 10.7 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2011-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 255 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2011-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
255 J/kg
Mixed-layer CIN
-304 J/kg
Mixed-layer LCL
1170 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

550 
WUUS55 KCYS 142244
SVRCYS
NEC007-105-157-WYC021-142330-
/O.NEW.KCYS.SV.W.0135.110714T2244Z-110714T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
444 PM MDT THU JUL 14 2011

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BANNER COUNTY IN THE PANHANDLE OF NEBRASKA...
  EXTREME NORTHWESTERN KIMBALL COUNTY IN THE PANHANDLE OF NEBRASKA...
  SOUTHEASTERN SCOTTS BLUFF COUNTY IN THE PANHANDLE OF NEBRASKA...
  EXTREME NORTHEAST LARAMIE COUNTY IN SOUTHEAST WYOMING...

* UNTIL 530 PM MDT

* AT 442 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  WILDCAT HILLS STATE RECREATION AREA TO ALBIN...AND MOVING NORTHEAST
  AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HUBBARD GAP...ALBIN...WILDCAT HILLS STATE RECREATION AREA...MELBETA
  AND MCGREW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4135 10430 4164 10397 4176 10367 4182 10336
      4158 10337 4130 10392
TIME...MOT...LOC 2244Z 221DEG 18KT 4169 10362 4137 10413
WIND...HAIL <50MPH 1.00IN

$$

RE
3 follow-up statements
461 
WWUS55 KCYS 142302
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
502 PM MDT THU JUL 14 2011

WYC021-142311-
/O.CAN.KCYS.SV.W.0135.000000T0000Z-110714T2330Z/
LARAMIE WY-
502 PM MDT THU JUL 14 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEAST LARAMIE COUNTY IS 
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4143 10405 4164 10389 4176 10367 4182 10337
      4179 10336 4158 10337 4130 10395 4130 10396
TIME...MOT...LOC 2301Z 221DEG 18KT 4175 10354 4143 10406

$$

NEC007-105-157-142330-
/O.CON.KCYS.SV.W.0135.000000T0000Z-110714T2330Z/
BANNER NE-KIMBALL NE-SCOTTS BLUFF NE-
502 PM MDT THU JUL 14 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
SCOTTS BLUFF...NORTHWESTERN KIMBALL AND BANNER COUNTIES UNTIL 530 PM
MDT...

AT 500 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL. 
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR MINATARE 
TO 8 MILES EAST OF ALBIN...MOVING NORTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  WILDCAT HILLS STATE RECREATION AREA...MELBETA AND MCGREW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4143 10405 4164 10389 4176 10367 4182 10337
      4179 10336 4158 10337 4130 10395 4130 10396
TIME...MOT...LOC 2301Z 221DEG 18KT 4175 10354 4143 10406
WIND...HAIL <50MPH 1.00IN

$$

RE
927 
WWUS55 KCYS 142319
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
519 PM MDT THU JUL 14 2011

NEC105-142329-
/O.CAN.KCYS.SV.W.0135.000000T0000Z-110714T2330Z/
KIMBALL NE-
519 PM MDT THU JUL 14 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN KIMBALL COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4158 10337 4142 10377 4151 10387 4165 10378
      4177 10362 4182 10337
TIME...MOT...LOC 2319Z 221DEG 18KT 4177 10347 4153 10375

$$

NEC007-157-142330-
/O.CON.KCYS.SV.W.0135.000000T0000Z-110714T2330Z/
BANNER NE-SCOTTS BLUFF NE-
519 PM MDT THU JUL 14 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
SCOTTS BLUFF AND EASTERN BANNER COUNTIES UNTIL 530 PM MDT...

AT 514 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL. 
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MINATARE TO
HARRISBURG...MOVING NORTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  HUBBARD GAP AND MCGREW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4158 10337 4142 10377 4151 10387 4165 10378
      4177 10362 4182 10337
TIME...MOT...LOC 2319Z 221DEG 18KT 4177 10347 4153 10375
WIND...HAIL <50MPH 1.00IN

$$

RE
029 
WWUS55 KCYS 142334
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
534 PM MDT THU JUL 14 2011

NEC007-157-142343-
/O.EXP.KCYS.SV.W.0135.000000T0000Z-110714T2330Z/
BANNER NE-SCOTTS BLUFF NE-
534 PM MDT THU JUL 14 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SCOTTS BLUFF AND
EASTERN BANNER COUNTIES HAS EXPIRED...

MOST OF THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED OVER THE 
WARNED AREA.  HOWEVER A TORNADO WARNING REMAINS IN EFFECT FOR 
EXTREME SOUTHEAST SCOTTS BLUFF AND EXTREME NORTHEAST BANNER COUNTIES 
UNTIL 545 PM.

LAT...LON 4158 10337 4142 10377 4151 10387 4165 10378
      4177 10362 4182 10337
TIME...MOT...LOC 2319Z 221DEG 18KT 4177 10347 4153 10375

$$

RE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:31 PM MDT, 2 hours 13 minutes earlier.

Area forecast discussion, Jul 14, 2:31 PM MDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
231 PM MDT THU JUL 14 2011

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT...
CONVECTION STARTING TO FORM EARLY THIS AFTERNOON MAINLY OVER AND
NEAR THE SNOWY RANGE AND SOUTHERN LARAMIE RANGE.  THE ACTIVITY HAS
FORMED NEAR THE 250 MB JET SEGMENT CURRENTLY MOVING OVER WYOMING.
BETTER INSTABILITY AND CAPE VALUES CONTINUED TO BE OVER THE
SOUTHEAST THIRD OF THE CWA EARLY THIS AFTERNOON ALONG AND EAST OF
A SURFACE TROUGH.  THE TROUGH WAS LOCATED NEAR THE EASTERN WYOMING
BORDER AT 19Z.  SOME OF THE STORMS IN THAT AREA WILL PRODUCE
HEAVY RAINFALL...HAIL AND STRONG WIND GUSTS THROUGH THE EVENING.
THE PREVIOUSLY ISSUED FLASH FLOOD WATCH FROM KCYS TO KSNY STILL
LOOKS GOOD WITH SOME HEAVY RAIN PRODUCERS PERHAPS ALSO SLIGHTLY
FURTHER NORTH OF THE WATCH AREA.  THE ACTIVITY WILL SLOWLY WEAKEN
BUT LINGER FOR MUCH OF THE NIGHT OVER MAINLY THE SOUTHEAST THIRD OF
THE CWA.  THE SYNOPTIC PATTERN CHANGES LITTLE FOR THIS PART OF THE
FORECAST.  SOUTHWEST FLOW ALOFT WILL BE OVER THE CWA WITH THE AREA
BETWEEN THE PLAINS RIDGE AND THE WEST COAST TROUGH.  THE MID AND
UPPER LEVEL MOISTURE PLUME WILL REMAIN OVER THE SOUTHEAST THIRD OF
HALF OF THE CWA THROUGH SATURDAY NIGHT.  THAT PART OF THE CWA WILL
CONTINUE TO SEE AT LEAST A SCATTERED COVERAGE OF AFTERNOON AND
EVENING STORMS DURING THAT PERIOD.  THE ACTIVITY WILL CONTINUE TO
LINGER AND GRADUALLY DIMINISH EACH NIGHT.  MODELS SPREAD THE DRIER
BOUNDARY LAYER AIR CURRENTLY OVER THE WEST PART OF THE CWA FURTHER
EAST ON FRIDAY.  THAT LOOKS REASONABLE...BUT WILL INCREASE VALUES
SOME FROM MODEL GUIDANCE.  THE STORMS THAT FORM ON FRIDAY AFTERNOON
AND EVENING SHOULD BE WEAKER DUE TO THE DRIER BOUNDARY LAYER AIR
OVER THE CWA.  TEMPERATURES WILL BE WARMER EACH DAY...WITH THE
WARMEST READINGS BEING ON SATURDAY AS HEIGHTS ALOFT CONTINUE TO
SLOWLY RISE.

.LONG TERM...SUNDAY THROUGH THURSDAY...
ON SUNDAY THE SUBTROPICAL HIGH CENTERED OVER KS/NE WILL BEGIN TO
BUILD WEST AND INCREASE HEIGHTS INTO WY/WRN NEB. PAC COAST TROUGH
AND SW FLOW WILL INCREASE OVER WESTERN CWA WITH MARKED DECREASE IN
PW VALUES. WITH HIGH SHIFTING TOWARD WRN NEB AND DRIER FLOW...TSTMS
WILL LIKELY BE MORE LIMITED ON SUNDAY. ON MONDAY THE RIDGE CENTER
SHIFTS EAST AGAIN WITH MORE MONSOON MOISTURE TAP WORKING INTO
ELEVATED TERRAIN FOR AFTN CONVECTION. THIS TREND WILL CONTINUE INTO
TUE AS WEAK VORT FEATURES WORK AROUND THE HIGH CENTER TO AID
CONVECTION. ON WED THE UPPER FLOW SHIFTS MORE WSW TO SHIFT ACTIVITY
INTO NEB PANHANDLE. TEMPS THROUGH THE PERIOD WILL REMAIN IN THE 90S
TO TRIPLE DIGITS IN PANHANDLE AS 700MB TEMPS STAY IN THE +17C TO
+18C. MADE ONLY MINOR CHANGES TO CURRENT FORECAST.

&&

.AVIATION...00Z TAF ISSUANCE...
VFR CONDITIONS SHOULD BE THE GENERAL RULE AT MOST TERMINALS THROUGH
A MAJORITY OF THE FORECAST PERIOD. HOWEVER...TSRA WILL BE LIKELY
ALONG AND EAST OF THE LARAMIE FOOTHILLS THROUGH 04Z AS LEE TROUGHING
CONTRIBUTES TO ENHANCED SURFACE CONVERGENCE. BRIEF MVFR CIGS/VSBYS
WILL BE POSSIBLE THROUGH THAT TIME ESPECIALLY OVER THE SOUTHEAST
THIRD OF THE CWA. FAVORABLE INSTABILITY AND SHEAR SUGGESTS HAIL AND
WIND GUSTS IN EXCESS OF 40 KTS CAN ALSO BE EXPECTED WITH THE
STRONGEST CONVECTION. ISOLATED TSRA WILL REMAIN POSSIBLE AT KSNY AND
KAIA THROUGH EARLY FRIDAY MORNING AS AN UPPER LEVEL DISTURBANCE
LIFTS NORTHEASTWARD INTO THE CENTRAL HIGH PLAINS.

&&

.FIRE WEATHER...FIRE WEATHER CONCERNS REMAIN LOW INTO EARLY NEXT
WEEK. FUELS REMAIN WET FROM RECENT RAINS AND HAVE SLOWED THE CURING
OF THE GRASSES.  ADDITIONAL RAINS ARE ANTICIPATED FOR THIS SAME AREA
THROUGH THE WEEKEND. FOR AREAS WEST OF THE LARAMIE RANGE...MINIMUM
RELATIVE HUMIDITIES WILL DIP INTO THE UPPER TEENS THROUGH SATURDAY
AS DRIER AIR WORKS IN. BREEZY CONDITIONS CAN BE EXPECTED EACH
AFTERNOON IN THAT PART OF THE CWA AS WELL...SO WOULD EXPECT BETTER
CURING OF AREA FUELS. MOISTURE VALUES WILL INCREASE WEST OF THE
LARAMIE RANGE BY THE END OF THE WEEKEND AND EARLY NEXT WEEK...AS THE
MONSOONAL MOISTURE PLUME MOVES WESTWARD OVER THE AREA.

&&

.HYDROLOGY...A FLOOD WARNING REMAINS IN EFFECT FOR THE UPPER NORTH
PLATTE RIVER AT SARATOGA THROUGH FRIDAY MORNING.  AREA RIVERS WILL
CONTINUE TO SLOWLY FALL THROUGH THE WEEKEND.  ANOTHER ROUND OF HEAVY
RAIN IS EXPECTED LATE THIS AFTERNOON AND EARLY TONIGHT FOR AREAS NEAR
THE CHEYENNE RIDGE EAST INTO KIMBALL AND CHEYENNE COUNTIES.  RECENT
HEAVY RAINS HAVE LEFT SOILS ACROSS THIS AREA SATURATED...SUCH THAT
ANY ADDITIONAL RAINFALL WILL QUICKLY RUNOFF INTO AREA CREEKS AND
STREAMS.  SO...THE FLASH FLOOD WATCH FOR LATE THIS AFTERNOON AND
EARLY TONIGHT FOR THE AREA FROM CHEYENNE TO SIDNEY.

&&

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FLASH FLOOD WATCH UNTIL 3 AM FRIDAY FOR WYZ118-WYZ119.
NE...FLASH FLOOD WATCH UNTIL 3 AM FRIDAY FOR NEZ054-NEZ055.

&&

WEILAND/APFEL
Hazardous weather outlook, Jul 14, 2:40 PM MDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
240 PM MDT THU JUL 14 2011

WYZ101>119-151115-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
240 PM MDT THU JUL 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE SOUTHERN LARAMIE
RANGE AND THE CHEYENNE RIDGE AND MOVE TO THE NORTHEAST.  THE
ACTIVITY WILL BE FAIRLY WIDESPREAD THROUGH THIS EVENING TO THE SOUTH
OF A WHEATLAND TO TORRINGTON LINE. IN THAT AREA...SOME STORMS WILL
PRODUCE SEVERE WEATHER...WITH HAIL TO ONE INCH IN DIAMETER AND WIND
GUSTS TO 60 MPH POSSIBLE. IN ADDITION...THE STORMS WILL PRODUCE
HEAVY RAINFALL.  A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 3 AM
FOR CENTRAL AND EASTERN LARAMIE COUNTY. THE REST OF SOUTHEAST
WYOMING CAN EXPECT ISOLATED AND WEAKER THUNDERSTORMS. A SEVERE
THUNDERSTORM WATCH IS IN EFFECT FOR LARAMIE COUNTY UNTIL 9 PM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY THROUGH
THE WEEKEND AND INTO NEXT WEEK AS ANOTHER SURGE OF SUBTROPICAL
MOISTURE PUSHES INTO THE AREA LATE IN THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON AND THIS
EVENING OVER THE SOUTHEAST WYOMING PLAINS.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-151115-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
240 PM MDT THU JUL 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL MOVE INTO THE SOUTH HALF OF THE PANHANDLE LATE
THIS AFTERNOON AND CONTINUE THROUGH EARLY TONIGHT. ALL OF THE
ACTIVITY WILL MOVE TO THE NORTHEAST. IN THAT AREA...SOME STORMS WILL
PRODUCE SEVERE WEATHER...WITH HAIL TO ONE INCH IN DIAMETER AND WIND
GUSTS TO 60 MPH POSSIBLE. IN ADDITION...THE STORMS WILL PRODUCE
HEAVY RAINFALL.  A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 3 AM
FOR KIMBALL AND CHEYENNE COUNTIES. OVER THE NORTHERN PANHANDLE...
STORMS WILL BE LESS WIDESPREAD AND NOT AS STRONG. A SEVERE
THUNDERSTORM WATCH IS IN EFFECT FOE THE SOUTHERN PANHANDLE UNTIL
9 PM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY
THROUGH THE WEEKEND WITH A HIGHER CHANCE EARLY NEXT WEEK AS A
STRONG UPPER LEVEL HIGH MOVES EAST OF NEBRASKA.

IN ADDITION...HEAT INDICES NEAR 105 DEGREES ARE POSSIBLE THIS
WEEKEND AND EARLY NEXT WEEK AS HOT DAYTIME TEMPERATURES AND
HIGH HUMIDITIES DEVELOP OVER THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON AND EARLY
TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WEILAND

In the hours before

Local storm report, Jul 14, 3:57 PM MDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
357 PM MDT THU JUL 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0356 PM     HAIL             BURNS                   41.19N 104.36W
07/14/2011  M0.75 INCH       LARAMIE            WY   TRAINED SPOTTER

            .5 TO .75 INCH DIAMETER HAIL.

0354 PM     HAIL             16 SE LARAMIE           41.15N 105.37W
07/14/2011  M0.25 INCH       ALBANY             WY   CO-OP OBSERVER

&&

MWEILAND
Special weather statement, Jul 14, 3:57 PM MDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
357 PM MDT THU JUL 14 2011

NEZ020-WYZ116>119-150000-
BANNER-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...HARRISBURG...VEDAUWOO...BUFORD...
PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER...CHEYENNE...
BURNS...CARPENTER...ALBIN...PINE BLUFFS
357 PM MDT THU JUL 14 2011

...THUNDERSTORMS PRODUCING VERY HEAVY RAIN...

SCATTERED THUNDERSTORMS OVER CENTRAL AND NORTHERN LARAMIE COUNTY
INTO BANNER COUNTY ARE PRODUCING VERY HEAVY RAIN AS THEY MOVE
GENERALLY NORTHEAST AT 20 MPH. RAINFALL RATES UP TO 2 INCHES AN
HOUR HAVE BEEN REPORTED.

SOME LOCALIZED FLOODING IS POSSIBLE DUE TO THIS RAINFALL. A FLASH
FLOOD WATCH IS IN EFFECT FOR LARAMIE COUNTY THROUGH TONIGHT.

RE
Local storm report, Jul 14, 4:08 PM MDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
408 PM MDT THU JUL 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             BURNS                   41.19N 104.36W
07/14/2011  E1.00 INCH       LARAMIE            WY   EMERGENCY MNGR

            THE AVERAGE HAIL WAS NICHEL SIZE. THE LARGEST WAS HAIL
            QUARER SIZE AT 350 PM.

&&

DDEAL
Local storm report, Jul 14, 4:12 PM MDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
412 PM MDT THU JUL 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             BURNS                   41.19N 104.36W
07/14/2011  E1.00 INCH       LARAMIE            WY   EMERGENCY MNGR

            THE AVERAGE HAIL WAS NICKEL SIZE. THE LARGEST WAS HAIL
            QUARTER SIZE AT 350 PM.

&&

DDEAL
Local storm report, Jul 14, 4:21 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
421 PM MDT THU JUL 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             ALBIN                   41.42N 104.10W
07/14/2011  M1.00 INCH       LARAMIE            WY   TRAINED SPOTTER

&&

MWEILAND
Local storm report, Jul 14, 4:37 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
437 PM MDT THU JUL 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             16 NW PINE BLUFFS       41.34N 104.29W
07/14/2011  M0.75 INCH       LARAMIE            WY   LAW ENFORCEMENT

            ALSO .75 INCHES OF RAIN FELL IN A SHORT TIME.

&&

MWEILAND

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 8:57 PM MDTSevere Thunderstorm WarningCYSAlbany, Laramie, Platte48 min
Jul 13, 9:21 PM MDTSevere Thunderstorm WarningCYSPlatte39 min
Jul 13, 9:49 PM MDTSevere Thunderstorm WarningCYSGoshen, Laramie, Platte41 min
Jul 13, 10:26 PM MDTSevere Thunderstorm WarningCYSGoshen32 min
Jul 14, 4:04 AM MDTFlash Flood WatchCYSLaramie21 hr
Jul 14, 4:03 PM MDTSevere Thunderstorm WarningCYSLaramie42 min
Jul 14, 4:35 PM MDTAreal Flood AdvisoryCYSLaramie4 hr
Jul 14, 5:08 PM MDTSevere Thunderstorm WarningCYSLaramie23 min
Jul 14, 5:29 PM MDTSevere Thunderstorm WarningCYSLaramie46 min
Jul 14, 4:58 PM MDTTornado WarningCYSBanner, Scotts Bluff47 min
Jul 14, 5:39 PM MDTSevere Thunderstorm WarningCYSBanner, Morrill, Scotts Bluff40 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Severe Thunderstorm Warnings in Wyoming, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.